Alert archive / Arizona / Red Flag Warnings in 2017
Red Flag Warning 12, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 15, 2017, 2:11 PM MST for 4 counties in Arizona. It took effect at May 16, 2017, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2017, 2:11 PM MST (21:11 UTC)
- In effect from
- May 16, 2017, 11:00 AM MST
- Expired
- May 16, 2017, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2725 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873 WWUS85 KTWC 152111 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 211 PM MST Mon May 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER FOR EASTERN FIRE WEATHER ZONE 150 AND ALL OF FIRE WEATHER ZONES 151...152 AND 153 INCLUDING SOUTHEAST PINAL...EASTERN HALF OF PIMA...SANTA CRUZ...COCHISE...GRAHAM AND GREENLEE COUNTIES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152 INCLUDING SOUTHERN GRAHAM...SOUTHERN GREENLEE AND THE EASTERN HALF OF COCHISE COUNTIES... AZZ152-161200- /O.NEW.KTWC.FW.W.0012.170516T1800Z-170517T0200Z/ /O.CON.KTWC.FW.W.0011.000000T0000Z-170516T0200Z/ Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 211 PM MST Mon May 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MST Tuesday. * AFFECTED AREA...Fire Weather Zone 152, including Southern Graham, Southern Greenlee and the eastern half of Cochise counties both today and Tuesday. * TIMING...The Red Flag Warning is in effect until 7 PM MST this evening. The Red Flag Warning tomorrow is from 11 AM MST Tuesday morning until 7 PM MST Tuesday evening. * WINDS...Sustained 20-foot winds from the southwest 15 to 25 mph with gusts between 35 and 40 mph this afternoon and evening. Sustained 20-foot winds Tuesday will be from the west 20 to 25 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Relative humidity this afternoon and evening between 7 and 12 percent. Although higher relative humidity is in store for Tuesday, relative humidity will still bottom out between 11 and 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly, especially across the lower elevation grass/brush areas. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-151-153-160200- /O.CON.KTWC.FW.W.0011.000000T0000Z-170516T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 211 PM MST Mon May 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A HIGH FIRE DANGER FOR EASTERN FIRE WEATHER ZONE 150 AND ALL OF FIRE WEATHER ZONES 151 AND 153... * AFFECTED AREA...Eastern portions of Fire Weather Zone 150 and all of Fire Weather Zones 151 and 153. * TIMING...The warning is in effect until 7 PM MST this evening. * WINDS...Sustained 20-foot winds from the southwest 15 to 25 mph with gusts between 35 and 40 mph. * RELATIVE HUMIDITY...Relative humidity between 9 and 14 percent this afternoon and evening. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly, especially across the lower elevation grass/brush areas. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
564 WWUS85 KTWC 160154 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 654 PM MST Mon May 15 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152 INCLUDING SOUTHERN GRAHAM...SOUTHERN GREENLEE AND THE EASTERN HALF OF COCHISE COUNTIES... ...RED FLAG WARNING TODAY WILL EXPIRE AT 7 PM MST... AZZ152-161000- /O.EXP.KTWC.FW.W.0011.000000T0000Z-170516T0200Z/ /O.CON.KTWC.FW.W.0012.170516T1800Z-170517T0200Z/ Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 654 PM MST Mon May 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... * AFFECTED AREA...Fire Weather Zone 152, including Southern Graham, Southern Greenlee and the eastern half of Cochise counties Tuesday. * TIMING...The Red Flag Warning tomorrow is from 11 AM MST Tuesday morning until 7 PM MST Tuesday evening. * WINDS...Sustained 20-foot winds Tuesday will be from the west 20 to 25 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Although higher relative humidity is in store for Tuesday, relative humidity will still bottom out between 11 and 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly, especially across the lower elevation grass/brush areas. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-151-153-160300- /O.EXP.KTWC.FW.W.0011.000000T0000Z-170516T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 654 PM MST Mon May 15 2017 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... Although breezy southwest winds 15 to 25 mph with gusts to 30-35 mph will be possible into the evening, will will generally weaken and become south to southwest 5 to 15 mph overnight. In addition to the winds, a mild increase in moisture from the west overnight will continue to increase humidities tonight, especially after midnight. Therefore, the Red Flag Warning will be allowed to expire at 7 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
168 WWUS85 KTWC 160859 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 159 AM MST Tue May 16 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TODAY FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152 INCLUDING SOUTHERN GRAHAM...SOUTHERN GREENLEE AND THE EASTERN HALF OF COCHISE COUNTY... AZZ152-162300- /O.CON.KTWC.FW.W.0012.170516T1800Z-170517T0200Z/ Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 159 AM MST Tue May 16 2017 ...RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER FOR MUCH OF FIRE WEATHER ZONE 152. * AFFECTED AREA...Fire Weather Zone 152, including Southern Graham, Southern Greenlee and the eastern half of Cochise County. * TIMING...From 11 AM MST this morning until 7 PM MST this evening. * WINDS...Sustained 20-foot winds this afternoon will be from the west at 20 to 25 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Although slightly higher relative humidity is in store today, minimum values this afternoon will still bottom out between 11 and 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly, especially across the lower elevation grass/brush areas. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
970 WWUS85 KTWC 162106 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 206 PM MST Tue May 16 2017 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152 INCLUDING SOUTHERN GRAHAM...SOUTHERN GREENLEE AND THE EASTERN HALF OF COCHISE COUNTY... AZZ152-170200- /O.CON.KTWC.FW.W.0012.000000T0000Z-170517T0200Z/ Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 206 PM MST Tue May 16 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... * AFFECTED AREA...Fire Weather Zone 152, including Southern Graham, Southern Greenlee and the eastern half of Cochise County. * TIMING...Red Flag Warning in effect until 7 PM MST this evening. * WINDS...Sustained 20-foot winds from the west at 15 to 25 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Slightly elevated relative humidity values have been observed this afternoon, but minimum values late this afternoon and early this evening will still bottom out between 13 and 17 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly, especially across the lower elevation grass/brush areas. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
639 WWUS85 KTWC 170219 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 719 PM MST Tue May 16 2017 AZZ152-170330- /O.EXP.KTWC.FW.W.0012.000000T0000Z-170517T0200Z/ Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 719 PM MST Tue May 16 2017 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 152 INCLUDING SOUTHERN GRAHAM...SOUTHERN GREENLEE AND THE EASTERN HALF OF COCHISE COUNTY... Wind speeds continued to diminish this evening along with humidity values increasing. Thus, the Red Flag warning was allowed to expire on time. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 15, 8:45 AM MST, 5 hours 26 minutes earlier.
Area forecast discussion, May 15, 8:45 AM MST, 5 hours 26 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 845 AM MST Mon May 15 2017 .SYNOPSIS...A series of fairly strong weather systems will pass just to our north this week. This will result in gusty winds at times and cooler than average temperatures. There is just enough moisture for a chance of a few showers and possibly thunderstorms Tuesday and Thursday, mainly across higher terrain northeast of Tucson. && .DISCUSSION... Low pressure remains off the southern California coast this morning with broad southwesterly flow in place across the region. Already starting to see increasing winds across the region as mid level pressure gradient tightens up with speeds around 10-15kts noted around Tucson at 15Z. Slightly higher winds (around 20-25kts) are already blowing at Safford and Douglas and widespread values around 20-25kts are anticipated later today. As a result, the normally dust prone areas could see some blowing dust at times this afternoon, especially near Picacho Peak and Willcox. Approaching low and associated lower thicknesses will result in a slightly cooler day today with highs only in the low/mid 80s across the deserts. A larger cool down is in store for Tuesday. Inherited forecast is in good shape and the only modifications were to temps based on trends through 15Z. Otherwise no changes are necessary at this time. && .AVIATION...Valid thru 16/18Z. FEW-SCT clouds at 8-12k ft AGL, with just some patchy high clouds AOA 20k ft AGL at times. Surface wind increasing thru the morning hours with sly/swly surface wind at 12-25 kts and gusts around 35 kts from 15/18Z thru 16/02Z. Slowly diminishing surface wind aft 16/02Z, with surface wind generally less than 10 kts by 16/08Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A Red Flag Warning is in effect from 11 AM to 7 PM MST today for eastern portions of Fire Weather Zone 150 and all of Fire Weather Zones 151/152 and 153. The combination of strong and gusty south to southwest winds, low relative humidity and a very high fire danger will create critical fire weather conditions. Critical fire weather conditions may occur Tuesday afternoon mainly near the New Mexico border. Critical fire weather conditions may also occur Wednesday and Thursday during the afternoon hours across the eastern half of Cochise County. Otherwise, a series of low pressure systems will move mostly north of the area this week. These systems should have enough moisture to support a slight chance of showers and thunderstorms across the White Mountains Tuesday, and a slight chance of showers and thunderstorms further southwest to include the Tucson metro area Thursday. Dry conditions will prevail across much of southeast Arizona at other times into next weekend. && .PREV DISCUSSION... An active week ahead with a series of upper troughs working there way across the western U.S. The storm track is far enough south to have significant impacts on our weather beginning today. A decent low is currently deepening over central California this morning and will gradually move east to the Las Vegas area by evening. This system will tighten up the gradient across the area resulting in a decent wind event today. Not quite enough for a wind advisory but good enough for widespread fire weather concerns as addressed below. If the winds pick up enough we will also have a shot at some brief bouts of patchy blowing dust this afternoon around the favored locations. Cold advection already taking place which will drop afternoon temperatures back 5-8 degrees from yesterdays highs. For Tuesday the trough will be overhead which allows for much less wind but brings about the threat for a few showers and possibly isolated thunderstorms. Moisture is the limiting factor but we should have enough to kick a few off over the mountains northeast of Tucson, especially across the White Mountains where our pops are the highest. Not much rain expected from anything that develops however. As that trough exits to the east another is dropping in behind it from Oregon to Utah by Wednesday afternoon. This will bring about another breezy day and maintain the cooler than average temperatures. As it slides a bit further to the southeast that night into Thursday a trailing frontal band will bring a few showers to the White Mountains again and perhaps a few further southwest. This system will be a bit slow to eject to the east so we will be left under a somewhat cool northwest flow through Friday with heights rising enough by Saturday to allow high temperatures to rise back up to around average. Through the remainder of the weekend into early next week we should end up with weak westerly flow for dry weather and mostly clear skies. Heights and lower level thicknesses rise enough for warmer than average temperatures once again. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MST this evening for AZZ150>153. && PUBLIC...Leins/Cerniglia AVIATION....Zell FIRE WEATHER...Zell Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.